Alert archive / Kentucky / Red Flag Warnings in 2011

Red Flag Warning 3, NWS Paducah, KY

April 6, 20114 states

NWS Paducah, KY issued this red flag warning at Apr 6, 2011, 5:30 AM CDT for 4 states. It took effect at Apr 6, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2011, 5:30 AM CDT (10:30 UTC)
In effect from
Apr 6, 2011, 12:00 PM CDT
Expired
Apr 6, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Paducah, KY
All 60 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3164 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WWUS83 KPAH 061030
RFWPAH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
530 AM CDT WED APR 6 2011

.STRONG SOUTH TO SOUTHWEST WINDS AND RELATIVE HUMIDITIES AT OR
BELOW 25 PERCENT WILL CAUSE DANGEROUS FIRE WEATHER CONDITIONS
TODAY...MAINLY DURING THE AFTERNOON HOURS.

MOZ076-086-087-098-100-106>112-114-061830-
/O.NEW.KPAH.FW.W.0003.110406T1700Z-110407T0000Z/
PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
530 AM CDT WED APR 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR SOUTHEAST MISSOURI...

* WIND...SOUTHWEST WINDS WILL AVERAGE 15 TO 25 MPH TODAY.

* MINIMUM RELATIVE HUMIDITY LEVELS WILL FALL TO 25 PERCENT OR
  LOWER OVER SOUTHEAST MISSOURI.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
086 
WWUS83 KPAH 061309
RFWPAH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
809 AM CDT WED APR 6 2011

.STRONG SOUTH TO SOUTHWEST WINDS AND RELATIVE HUMIDITIES AT OR
BELOW 25 PERCENT WILL CAUSE DANGEROUS FIRE WEATHER CONDITIONS
TODAY...MAINLY DURING THE AFTERNOON HOURS.

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-062115-
/O.EXA.KPAH.FW.W.0003.110406T1700Z-110407T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-
809 AM CDT WED APR 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT.

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING.

* WIND...SOUTHWEST WINDS WILL AVERAGE 15 TO 25 MPH TODAY.

* MINIMUM RELATIVE HUMIDITY LEVELS WILL FALL TO 25 PERCENT OR
  LOWER OVER SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN
  KENTUCKY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MOZ076-086-087-098-100-106>112-114-062115-
/O.CON.KPAH.FW.W.0003.110406T1700Z-110407T0000Z/
PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
809 AM CDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT.

* WIND...SOUTHWEST WINDS WILL AVERAGE 15 TO 25 MPH TODAY.

* MINIMUM RELATIVE HUMIDITY LEVELS WILL FALL TO 25 PERCENT OR 
  LOWER OVER SOUTHEAST MISSOURI.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KS/JP
130 
WWUS83 KPAH 062352
RFWPAH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT WED APR 6 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
098-100-106>112-114-070100-
/O.EXP.KPAH.FW.W.0003.000000T0000Z-110407T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-
WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
652 PM CDT WED APR 6 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

HUMIDITY WILL RISE THROUGH THE EVENING...AND WINDS WILL DECREASE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Apr 6, 4:03 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 6, 4:03 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
403 AM CDT WED APR 6 2011

.DISCUSSION...
MAIN CONCERN FOR TODAY IS THE INTERPLAY OF WINDS AND DEWPOINTS..WITH
RESPECT TO FIRE WEATHER CONCERNS. /SEE FIRE WEATHER SECTION/. THIS
CONCERN WAS STILL BEING DISCUSSED AS OF PRESS TIME AND MAY BE
REVISITED AGAIN BEFORE DAYBREAK.

OTHERWISE...THICKNESSES/WARM AIR ADVECTION WILL INCREASE TODAY AND
THURSDAY AS LOW AMPLITUDE RIDGE FLATTENS OUT ACROSS THE WFO PAH
FORECAST AREA. THE TRANSLATION OF THE RIDGE TO A MORE ZONAL FLOW
LATER IN THE DAY WILL SET UP AN IMPLIED BAROCLINIC ZONE TO THE
WEST WITH PRESSURE FIELDS LOWERING ACROSS OK AND MO. THIS WILL
LEAD TOWARD THE DEVELOPMENT OF A VERY WEAK AND DRY COLD FRONT
JUST NORTH OF THE WFO PAH FORECAST AREA...ALLOWING FOR A SLIGHT
POOLING OF DEWPOINTS DURING THE AFTERNOON AND EVENING HOURS.

THIS BOUNDARY WILL REMAIN QUASI-STATIONARY ALONG THE NORTHERN EDGE
OF THE WFO PAH FORECAST AREA INTO THURSDAY AFTERNOON AND
EVENING...WHEN WEAK CHANNELED VORTICITY WILL MOVE OVER THE FRONTAL
BOUNDARY. GEN THE DIFFERENTIAL HEATING AND MORE UNSTABLE
THERMODYNAMICS ALOFT WITH EACH DISTURBANCE...A CHANCE OF SHOWERS
AND THUNDERSTORMS CONTINUES TO REMAIN THE THE FORECAST FOR
THURSDAY AFTERNOON AND NIGHT...AND ACROSS SOUTHWEST INDIANA EARLY
FRIDAY MORNING.

BY FRIDAY AFTERNOON...BRIEF RIDGING ALOFT WILL INHIBIT ANY
SIGNIFICANT CONVECTION THROUGH FRIDAY EVENING. AS THE MAIN CLOSED
LOW OVER THE WESTERN U.S. STARTS TO PROGRESS EAST ON
SATURDAY...THE FRONTAL BOUNDARY AND BAROCLINIC ZONE WILL BE PUSHED
FURTHER SOUTH INTO THE WFO PAH FORECAST AREA...INCREASING
POPS/WEATHER SLIGHTLY FROM NORTH TO SOUTH.

BY SATURDAY NIGHT INTO SUNDAY MORNING...SHARP RIDGING WILL PUSH
AND REFORM THE FRONTAL BOUNDARY BACK WEST CLOSER TO THE EASTERN
EDGE OF THE UPPER TROUGH/CLOSED LOW.

AS THE LARGE CLOSED LOW IN THE WEST BEGINS TO MOVE INTO THE
CENTRAL PLAINS BY MIDDAY SUNDAY...DEFORMATION/LIFT SHOULD INCREASE
MARKEDLY...MAKING THE ATMOSPHERE SIGNIFICANTLY MORE UNSTABLE
SUNDAY AFTERNOON AND EVENING. THE GFS/ECMWF ARE INDICATING TIMING
DIFFERENCE WITH THE MOVEMENT OF THE LARGE CLOSED LOW TOWARD THE
WFO PAH FORECAST AREA...SO A TIMING ADJUSTMENT WAS MADE TO SPLIT
THE DIFFERENCE IN SPEED/MOVEMENT AND INTENSITY OF THE SYSTEM.

FOR NOW...THE HIGHEST POPS/WEATHER/SEVERE POTENTIAL HAVE BEEN
SHIFTED TOWARD SUNDAY NIGHT VS. LATE SUNDAY AFTERNOON. THE MAIN
FRONTAL PASSAGE WILL LIKELY MOVE THROUGH THE AREA OVERNIGHT SUNDAY
INTO EARLY MONDAY.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. WINDS WILL BE
THE MOST NOTABLE PARAMETER AS THEY INCREASE AFTER 13Z TO 15Z TO 15
TO 20 KTS WITH GUSTS AS HIGH AS 30 KTS BY LATE MORNING THROUGH THE
AFTERNOON. WIND VALUES SHOULD SETTLE TO NEAR 10 KNOTS BY SUNSET AND
AVERAGE 5 TO 10 KNOTS TONIGHT.

&&

.FIRE WEATHER...
THERE IS AN ELEVATED FIRE WEATHER CONCERN FOR TODAY YET IT APPEARS
WE WILL FALL JUST SHORT OF CRITERIA FOR A RED FLAG WARNING. MINIMUM
RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE IN THE UPPER 20S TO
AROUND 30 PERCENT WHILE 20 FOOT SUSTAINED WINDS SHOULD AVERAGE MORE
THAN 15 MPH...BEFORE DIMINISHING LATE THIS AFTERNOON AS DEWPOINTS EDGE
UPWARD. IN ADDITION...RECENT RAINS HAVE ALLOWED FOR SOME GREEN UP
OF VEGETATION.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 6, 5:05 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
505 AM CDT WED APR 6 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
505 AM CDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL BE GUSTING TO NEAR 30 MPH TODAY AND ALONG WITH RELATIVE
HUMIDITIES AT OR BELOW 30 PERCENT WILL POSE AN ELEVATED FIRE
HAZARD. STRONG SOUTH TO SOUTHWEST WINDS WILL ALSO POSE A BOATING
HAZARD ON AREA LAKES AND RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT INTO
SATURDAY WITH ANOTHER CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
SUNDAY NIGHT. THE BEST CHANCE FOR STRONG TO SEVERE STORMS IS
SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED TO THE LATEST FORECASTS AND UPDATES
WITH REGARD TO POTENTIALLY SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND SUNDAY NIGHT.

Nearby

Red Flag Warnings in Kentucky, 2011Red Flag Warnings in Illinois, 2011Red Flag Warnings in Missouri, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.